Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 328, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 10, 2007, 5:53 PM CDT for Grayson County, Texas. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 10, 2007, 7:05 PM CDT
- In force
- 72 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1846 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:51 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 10, 5:51 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 551 PM CDT TUE JUL 10 2007 .AVIATION... STORMS TO NE SHOULD STAY THERE BUT WILL NEED TO WATCH FOR OUTFLOW REACHING THE METROPLEX PER CWSU DISCUSSION. WEAK BOUNDARY ALONG THE RED RIVER WILL DRIFT SOUTH OVERNIGHT...WITH HIGH PRESSURE SAGGING SOUTH INTO THE SOUTHERN PLAINS. THESE FEATURES WILL CREATE LIGHT AND VARIABLE WIND CONDITIONS FOR MUCH OF THE TAF PERIOD. EXPECT A LITTLE MVFR STRATUS TO DEVELOP OVER THE METROPLEX IN THE 11-14Z TIME FRAME. TEMPO GROUP USED TO INDICATE THE PATCHY NATURE OF THE FOG. MOISTURE IN WACO WILL BE EVEN THINNER AND DO NOT EXPECT A CIG TO FORM. EXPECT VFR CIGS DURING THE DAY TOMORROW. /13 && .PREV DISCUSSION... /ISSUED 349 PM CDT TUE JUL 10 2007/ DISCUSSION...COMPLEX OF THUNDERSTORMS EARLIER THIS MORNING HAS LEFT PARTLY SUNNY SKIES IN ITS WAKE ACROSS NORTH TEXAS. REMNANT BOUNDARY FROM EARLIER CONVECTION LIES SOMEWHERE NORTH OF THE RED RIVER WITH A COUPLE OF SMALLER BOUNDARIES NOTED ON THE 88D NORTH OF THE METROPLEX. LATEST SATELLITE/RADAR TRENDS INDICATE A BUILDUP OF CU ACROSS SOUTHERN OKLAHOMA INTO THE PANHANDLE WITH A FEW SHRA/TSRA DEVELOPING NW OF PARIS. AFTN AIRMASS HAS BECOME QUITE UNSTABLE ACROSS THE REGION AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ALONG THESE BOUNDARIES THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. GIVEN THE INSTABILITY...A FEW OF THESE STORMS COULD BECOME SEVERE AND SUPPORT A DAMAGING WIND THREAT. WILL HAVE THE HIGHEST POPS THIS EVENING/TONIGHT ALONG THE RED RIVER. AN ADDITIONAL CLUSTER OF THUNDERSTORMS MAY TRY TO DEVELOP FARTHER WEST ACROSS PARTS OF SW OKLAHOMA/TX PANHANDLE. LATEST LOW LEVEL WIND PROGS SUGGEST THAT ANOTHER OVERNIGHT COMPLEX OF THUNDERSTORMS DOESNT APPEAR LIKELY. RESIDUAL OUTFLOW BOUNDARIES AND WEAK FRONTAL BOUNDARY MOVING SOUTH WILL BE ACROSS THE AREA ON WEDNESDAY...SO EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. NORTHWEST FLOW ALOFT PERSIST THROUGH MIDWEEK...WITH ANOTHER DISTURBANCE SLIDING DOWN WED NITE. ANOTHER COMPLEX OF THUNDERSTORMS EXPECTED TO DEVELOP ACROSS WESTERN OKLAHOMA AS LLJ INCREASES...MAINLY TO OUR WEST TO 20-30KTS. THIS MAY BE SUFFICIENT TO ALLOW THE COMPLEX TO MAKE A RUN AT OUR NORTHWEST COUNTIES. A STRONGER DISTURBANCE APPEARS TO MOVE DOWN FRIDAY...WITH SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING ACROSS THE SOUTHERN PLAINS DURING PEAK HEATING FRI AFTERNOON. GUIDANCE IS A LITTLE SPREAD ON THE TIMING...BUT THINK ANOTHER SHOT FOR NOCTURNAL CONVECTION COMES FRIDAY NIGHT INTO EARLY SATURDAY MORNING. UNFORTUNATELY TIMING OF THESE COMPLEXES IS DIFFICULT...AND NOT EVERYONE WILL SEE RAIN EACH DAY...BUT AS LONG AS THE NORTHWEST FLOW ALOFT PERSISTS...THERE WILL BE SUFFICIENT MOISTURE TO GENERATE A COMPLEX OF STORMS TO OUR NORTH WITH EACH PASSING DISTURBANCE. MEDIUM RANGE GUIDANCE IS ALSO SPLIT ON WHAT HAPPENS THIS UPCOMING WEEKEND. GFS WANTS TO BE SLOW WITH THE DEPARTURE OF AN UPPER LOW...WHILE THE EURO IS MORE PROGRESSIVE. FOR NOW...WILL FAVOR THE FASTER EURO...AND MAINTAIN SOME AFTERNOON POPS...MAINLY IN THE EAST AND CONTINUE TO MONITOR MEDIUM RANGE TRENDS. ALSO TO NOTE...IN AREAS THAT DONT HAVE EXTENSIVE CLOUD COVER...TEMPS WILL BE IN THE MID 90S WITH DEWPOINTS IN THE LOW TO MID 70S OVER THE NEXT FEW DAYS. THIS WILL PRODUCE HEAT INDEX VALUES NEAR 105. SEVERE TSTM WATCH IS IN EFFECT FOR RED RIVER COUNTIES UNTIL 10 PM. SEE WCNFWD FOR LATEST INFO. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 96 77 96 / 30 30 30 10 WACO, TX 76 95 76 96 / 10 20 20 10 PARIS, TX 73 92 74 93 / 50 40 20 20 DENTON, TX 75 95 75 95 / 30 40 30 20 MCKINNEY, TX 74 94 73 94 / 40 40 20 20 DALLAS, TX 77 96 78 96 / 30 30 20 10 TERRELL, TX 75 94 76 95 / 30 30 20 10 CORSICANA, TX 75 94 77 95 / 20 20 20 10 TEMPLE, TX 76 95 76 95 / 10 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/13
Hazardous weather outlook, Jul 10, 4:30 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 PM CDT TUE JUL 10 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 430 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF A COMANCHE...TO HILLSBORO...TO ATHENS LINE THROUGH THIS EVENING. THE BEST CHANCES FOR STORMS WILL BE IN THE IMMEDIATE RED RIVER VICINITY...WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...WITH THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 20. AN ISOLATED SEVERE STORM WITH HEAVY RAINFALL CANNOT BE RULED OUT. A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL INCREASE THE CHANCES FOR THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL WEDNESDAY NIGHT THROUGH SATURDAY. AREAS SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO SULPHUR SPRINGS WILL CONTINUE TO HAVE THUNDERSTORM CHANCES DURING THE AFTERNOON HOURS SUNDAY AND MONDAY. IN ADDITION...AFTERNOON HEAT INDICES WILL APPROACH 100 TO 105 DEGREES EACH DAY OVER PORTIONS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED NORTH OF INTERSTATE 20 THROUGH TONIGHT. 13
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:05 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 70 min |
| Jul 9, 10:13 PM CDT | Special Weather Statement | FWD | Lamar | 32 min |
| Jul 9, 10:40 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 65 min |
| Jul 9, 11:20 PM CDT | Special Weather Statement | FWD | Delta | 25 min |
| Jul 10, 5:41 AM CDT | Flash Flood Watch | FWD | Collin, Cooke, Delta, Fannin, Grayson, Hopkins and 3 more | 9 hr |
| Jul 10, 5:55 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Jul 10, 6:23 AM CDT | Special Weather Statement | FWD | Grayson | 37 min |
| Jul 10, 6:34 AM CDT | Special Weather Statement | FWD | Cooke | 26 min |
| Jul 10, 6:41 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Jul 10, 7:35 AM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Jul 10, 7:49 AM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Jul 10, 8:03 AM CDT | Special Weather Statement | FWD | Hunt | 27 min |
| Jul 10, 8:13 AM CDT | Severe Thunderstorm Warning | FWD | Hunt | 62 min |
| Jul 10, 8:21 AM CDT | Flash Flood Warning | FWD | Delta, Hunt, Lamar | 3 hr |
| Jul 10, 8:34 AM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Jul 10, 8:44 AM CDT | River Flood Warning | FWD | Delta, Lamar | 72 min |
| Jul 10, 8:44 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 12 hr |
| Jul 10, 8:47 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 10, 8:56 AM CDT | River Flood Warning | FWD | Coryell | 49 hr |
| Jul 10, 8:57 AM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jul 10, 8:59 AM CDT | Special Weather Statement | FWD | Hunt | 31 min |
| Jul 10, 9:34 AM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| Jul 10, 9:44 AM CDT | Flash Flood Warning | FWD | Grayson | 3 hr |
| Jul 10, 9:59 AM CDT | Special Weather Statement | FWD | Rains | 31 min |
| Jul 10, 11:19 AM CDT | Special Weather Statement | FWD | Hopkins, Rains | 26 min |
| Jul 10, 3:37 PM CDT | River Flood Warning | FWD | Hunt | 28 hr |
| Jul 10, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 73 min |
| Jul 10, 4:58 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
| Jul 10, 6:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Jul 10, 6:05 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Jul 10, 6:17 PM CDT | Flash Flood Warning | FWD | Delta, Lamar | 3 hr |
| Jul 10, 6:30 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.